Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 14, 2001, 3:55 PM PDT for Lake County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 3:55 PM PDT (22:55 UTC)
- Expired
- Jul 14, 2001, 4:30 PM PDT
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lake County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSTO 142255
SVRSAC
CAC033-142330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 PM PDT SAT JUL 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAKE COUNTY IN NORTHERN CALIFORNIA
* VALID UNTIL 430 PM PDT
* AT 353 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL MENDOCINO COUNTY...OR
ABOUT 14 MILES SOUTHWEST OF ALDER SPRINGS...MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT PORTIONS OF NORTHWEST LAKE COUNTY NORTH OF
LAKE PILLSBURY THROUGH 430 PM.
REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3937 12305 3939 12274 3958 12274 3959 12285
3957 12305
JHM/RLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 14, 2:50 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 250 PM PDT SAT JUL 14 2001 ISOLATED THUNDERSTORMS FORMED OVER THE NORTHERN MOUNTAINS DURING THE AFTERNOON AS SHORTWAVE MOVED INTO NORTHERN CA. EXPECT THESE THUNDERSTORM ACTIVITY TO END AFTER SUNSET. SHORTWAVE WILL MOVE INTO NV LATE TONIGHT. HOWEVER UPPER TROF WILL REMAIN OVER THE WEST COAST AS ADDITIONAL ENERGY DROPS DOWN THE BACK SIDE OF THE TROF. MODELS INDICATED DRIER AND SLIGHTLY MORE STABLE AIRMASS ON SUNDAY AFTERNOON. AT THIS TIME DO NOT EXPECT ANY PRECIPITATION THREAT ON SUNDAY. ANOTHER SHORTWAVE WILL APPROACH NORTHERN CA ON MONDAY. THIS SYSTEM WILL HAVE SOME MID AND UPPER LEVEL MOISTURE TO WORK WITH OVER THE NORTHERN MOUNTAINS. BEST INSTABILITY APPEARS TO BE OVER OUR NORTHEASTERN SECTION OF OUR COUNTY WARNING AREA. SO WILL MENTION FOR NOW A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF SHASTA COUNTY TO LASSEN PARK AREA FOR MONDAY AFTERNOON. MODERATE TO STRONG DELTA BREEZE WILL WEAKEN LATE TONIGHT. WITH TROF REMAINING OVER NORTHERN CA...EXPECT ONSHORE FLOW TO CONTINUE THROUGH PERIOD. LONGWAVE PATTERN OVER NORTH AMERICA IS EXPECTED TO CHANGE LITTLE IN THE EXTENDED PERIOD WITH LARGE HIGH OVER THE CENTRAL U.S. AND TROF OVER THE WEST COAST. WEST COAST TROF IS EXPECTED TO WEAKEN SLIGHTLY WEDNESDAY THROUGH FRIDAY. BY SATURDAY...SOME MODELS DEEPEN TROF AS A MORE SIGNIFICANT SHORTWAVE DROPS DOWN INTO NORTHERN CA. HIGH TEMPERATURES IS EXPECTED TO BE BELOW NORMAL FOR MOST OF THE EXTENDED PERIOD. LAM .STO...NONE
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.